MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6533
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/17/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.A 20mm x 2.75mm nc quantum apex balloon catheter was advanced for post dilation.However, the balloon ruptured at 14 atmospheres to optimize the stent implant.There were no patient complications reported.
 
Additional Manufacturer Narrative
Lot number updated from 0023371071 to 0023692146.Expiration date updated from 02/19/2022 to 04/24/2022.Device manufacture date updated from 02/20/2019 to 04/25/2019.Device evaluated by mfr.: returned product consisted of an nc quantum apex balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There were numerous kinks.There was contrast in the inflation lumen and balloon.The balloon was loosely folded.Microscopic inspection revealed tip damage.The device was prepped with an inflation device filled with water and connected to the inflation port to inflate the device.There was a pinhole at the distal marker band.There was no marker band damage detected.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9677202
Report Number2134265-2020-01077
Device Sequence Number2773996
Product Code LOX
UDI-Device Identifier08714729783473
UDI-Public08714729783473
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2022
Device Model Number6533
Device Catalogue Number6533
Device Lot Number0023692146
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2020
Initial Date Received by Manufacturer 01/20/2020
Supplement Date Received by Manufacturer05/06/2020
Initial Report FDA Received Date02/06/2020
Supplement Report FDA Received Date06/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1